Vermont, 2008Damaging Wind in Vermont, July 24, 2008
July 24, 2008 · NWS BTV · 1 event in 1 county or zone
A cold, unstable upper atmospheric low moved across the eastern Great Lakes, while a surface low and cold front moved across the Champlain Valley during the afternoon and evening of July 24th. Numerous showers and thunderstorms accompanied these systems with one thunderstorm that produced localized wind damage in Addison (Addison county) during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold, unstable upper atmospheric low moved across the eastern Great Lakes, while a surface low and cold front moved across the Champlain Valley during the afternoon and evening of July 24th. Numerous showers and thunderstorms accompanied these systems with one thunderstorm that produced localized wind damage in Addison (Addison county) during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 24, 6:35 PM EST, 24 minutes earlier.
Area forecast discussion, Jul 24, 6:35 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT THU JUL 24 2008
.SYNOPSIS...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST
ACROSS THE REGION TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS
ASSOCIATED WITH THIS FEATURE WILL DIMINISH OVERNIGHT AS THE LOW
DEPARTS. WARMER AND DRIER CONDITIONS WILL RETURN ON FRIDAY AS A
WEAK AREA OF HIGH PRESSURE BUILDS INTO THE AREA. MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO RETURN OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 400 PM EDT THURSDAY...THE MAIN CONCERN IN THE NEAR TERM
WILL BE THE CONTINUED THREAT OF FLOODING. FLOOD WATCH REMAINS UP
FOR MUCH OF REGION...ALTHOUGH GREATEST THREAT APPEARS TO BE OVER
CENTRAL/EASTERN VERMONT. OTHER CONCERN IS FOR SOME STRONG STORMS
OVER WESTERN ZONES THIS EVENING. SHRTWV ROTATING AROUND DEEP UPPER
LEVEL TROUGH OVER ERN GRTLKS...ALONG WITH ASSOCD SFC FRONT MOVG
ACRS CENTRAL NYS...WILL KEEP THREAT OF SHWRS AND STORMS OVER FA
EARLY TONIGHT. MOST WIDESPREAD RAINFALL WILL BE OVER CENTRAL AND
EASTERN VT...WITH PCPN MORE SCT AND CONVECTIVE IN NATURE FURTHER
WEST. AS AXIS OF HIGH PWATS (NEAR 2 INCHES) MOVES EAST OF THE AREA
THIS EVENING...THE THREAT OF HVY RAIN WILL DECREASE. AS UPPER
LEVEL TROUGH LIFTS NORTHEAST OF THE RGN OVRNGHT...PCPN CHANCES AND
THE RISK OF THUNDER WILL ALSO DECREASE. ADDITIONAL RAINFALL
AMOUNTS TONIGHT WILL BE LESS THAN AN INCH IN MOST AREAS...BUT
LOCALIZED AMOUNTS OF 1 TO 2 INCHES PSBL...ESPECIALLY IN ANY
THNDSTRMS OVER NRN NY AND IN THE RAIN OVER CNTRL/ERN VT. RAINFALL
AMOUNTS WITH THIS EVENT SO FAR HAVE BEEN 2 INCHES OR LESS ACRS
MUCH OF NRN NY AND NW VT...WITH 2 TO AS MUCH AS 4 INCHES ACRS REST
OF VT...WHERE GREATEST THREAT OF FLOODING WILL EXIST. THNDSTRMS
OVER ST LWR VLY AND PORTIONS OF THE ADRNDKS THIS EVENING MAY ALSO
FEATURE SOME STRONG WIND GUSTS AND PERHAPS EVEN SOME SMALL HAIL.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 400 PM EDT THURSDAY...A FEW LINGERING SHWRS/THNDSTRMS PSBL
THURS...ESPECIALLY OVER NRN ZONES...AS UPPER LEVEL TROUGH LIFTS
NEWRD AWAY FROM THE FA. WEAK AREA OF HIGH PRESSURE BUILDS INTO THE
REGION DURING THE PM...ALLOWING FOR AT LEAST PRTLY SUNNY SKIES AND
WARMER TEMPS. DRY CONDITIONS FRIDAY NIGHT. CLOUDS AND A CHC OF
SHWRS/THNDSTRMS RETURN SAT/SAT NITE HOWEVER...AS MSTR LIFTS NEWRD
FROM OH VLY IN ADVANCE OF DEEPENING UPPER LEVEL TROUGH APRCHG FROM
GRTLKS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 229 PM EDT THURSDAY...FRNTL BOUNDARY ACROSS THE CENTRAL
PORTION OF THE CWA BY SUNDAY MORNING...AND EAST OF THE AREA BY
THE EVENING HRS. FRNT DOES HOLD TOGETHER AS IT PUSHES THRU THE
FA...SO WILL BE KEEPING LIKELY POPS FOR VT. WILL CONTINUE MENTION
OF SOME TRW FOR THE AFTNOON HRS...ALTHOUGH POTENTIAL WILL BE
LIMITED DO TO CLD COVER...BUT DAYTIME HEATING ALONG BOUNDARY MAY
TRIGGER A FEW ISO TRW. UPPER LOW REMAINS OVER QUEBEC INTO MONDAY.
THIS WILL ALLOW A WEAK SHORTWAVE TO PINWHEEL SE OVER THE AREA. ITS
POSITIONING WILL ALLOW BEST CHANCES IN NORTHERN AREAS...SO WILL
HIGHLIGHT THERE. THIS SHORTWAVE CLRS THE AREA BY NIGHTFALL WITH
HIGH PRESSURE BUILDING IN FROM THE WEST. SOME RESIDUAL CLDS WILL
REMAIN OVERNGT IN NE VT...SO WILL KEEP SL CHANCE IN FOR THAT AREA.
TUES/WED CONTINUE TO LOOK LIKE GD DAYS FOR REPRIEVE OF RAINY WX AS
SFC HIGH SITS OVER THE REGION. BY THURSDAY...RIDGE SHIFTS OFFSHORE
ALLOWING WAA ON SSW FLOW TO WORK INTO THE AREA. THIS MINOR INCR IN
INSTAB AHEAD OF NEXT SYSTEM FOR FRIDAY...MAY TRIGGER A FEW
RW/TRW...ESPECIALLY IN THE AFTNOON SO WILL PUT IN SL CHANCE.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THROUGH 00Z SATURDAY...STEADIER PRECIPITATION HAS EXITED THE AREA
EARLY THIS EVENING...BUT NARROW BAND OF CONVECTION IS JUST NOW
MOVING EAST INTO THE WESTERN PORTIONS OF VERMONT. EXPECT GUSTY
WINDS...25 TO 35 KNOTS...HEAVY DOWNPOURS...SMALL HAIL...AND
LIGHTNING TO BE POSSIBLE WITH ANY OF THIS CONVECTION. VFR
CONDITIONS WOULD QUICKLY DROP INTO THE IFR CATEGORY IN THE
VICINITY OF THE THUNDERSTORMS IN VERMONT THROUGH 03Z. ANY STORMS
SHOULD HAVE WEAKENED AND MOVED OUT OF THE AREA WITH VFR CONDITIONS
EXPECTED FOR THE REMAINDER OF THE PERIOD. THERE MAY BE SOME BROKEN
CEILINGS DURING THE OVERNIGHT HOURS ALONG WITH ISOLATED POCKETS OF
MVFR CONDITIONS WITH RESPECT TO VISIBILITY DUE TO FOG. AFTER
12Z...DRY AIR MOVES IN AND VFR CONDITIONS ARE EXPECTED FOR THE
REMAINDER OF THE SHORT TERM PERIOD.
00Z SATURDAY THROUGH MONDAY...UPPER LOW LIFTS OUT OF REGION DURING DAY
FRIDAY...WITH SURFACE HIGH PRESSURE MOVING ACROSS TAF SITES.
FRIDAY IS ABOUT THE ONLY DRY DAY FORECAST DURING THIS TIME
PERIOD...WITH VFR CIGS/VIS. MORE RAIN EXPECTED FOR SATURDAY AND
SUNDAY ESPECIALLY IN THE AFTERNOON...THEN DEEPENING LOW PRESSURE
MONDAY INCREASES RAIN CHANCES. VFR CONDITIONS WITH OCCASIONAL MVFR
IN SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY...THEN MVFR IN
RAIN AND CIGS MONDAY.
&&
.HYDROLOGY...
THE THREAT OF SHWRS AND THNDSTRMS AND LOCALLY HVY RAINFALL WILL
CONTINUE EARLY TONIGHT...AS DEEP UPPER LEVEL TROUGH AND ASSOCD SFC
BOUNDARY MOVE EAST ACROSS THE FORECAST AREA. ANY ADDITIONAL
RAINFALL COMBINED WITH ALREADY SATURATED ENVIRONMENT AND LOW FLASH
FLOOD GUIDANCE VALUES WILL RESULT IN CONTD THREAT OF FLOODING.
FLOOD WATCH CONTINUES...BUT GREATEST THREAT APPEARS TO BE OVER
CENTRAL AND EASTERN VERMONT WHERE RAINFALL TOTALS WITH THIS EVENT
HAVE BEEN THE HIGHEST SO FAR...AND WHERE CHANCES FOR ADDED RAIN IS
HIGHEST THIS EVENING.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ001>012-016>019.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ028-030-031-034-035.
&&
SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...JN
AVIATION...EVENSON/JN
HYDROLOGY...RJS
Hazardous weather outlook, Jul 24, 3:28 AM EST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
428 AM EDT THU JUL 24 2008
NYZ028-030-031-034-035-VTZ001>012-016>019-250830-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
428 AM EDT THU JUL 24 2008
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-027-029-087-250830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
428 AM EDT THU JUL 24 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF RAIN ALONG WITH A CHANCE OF THUNDERSTORMS CAN BE
EXPECTED ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN PORTIONS OF
FRANKLIN COUNTY NEW YORK THROUGH TONIGHT. RAINFALL MAY BE BRIEFLY
HEAVY AT TIMES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
49
In the hours before
Local storm report, Jul 24, 3:53 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
453 PM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL NORWOOD 44.75N 75.00W
07/24/2008 E0.50 INCH ST. LAWRENCE NY PUBLIC
0435 PM HAIL NORWOOD 44.75N 75.00W
07/24/2008 E1.00 INCH ST. LAWRENCE NY POST OFFICE
&&
JNSpecial weather statement, Jul 24, 3:57 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
457 PM EDT THU JUL 24 2008
NYZ029-030-034-242200-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-
INCLUDING...NEWCOMB AND SARANAC LAKE
457 PM EDT THU JUL 24 2008
...STRONG THUNDERSTORMS TO MOVE ACROSS FRANKLIN AND ESSEX COUNTIES
NEW YORK...
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS FROM CARRY FALLS RESERVOIR IN SAINT
LAWRENCE COUNTY NEW YORK TO 25 MILES SOUTHWEST OF MINERVA...MOVING
EAST AT 25 MPH.
THUNDERSTORMS WITH VERY HEAVY DOWNPOURS...SMALL HAIL...AND WIND
GUSTS IN THE 40 TO 50 MPH RANGE WILL IMPACT FRANKLIN AND ESSEX
COUNTIES OF NEW YORK THROUGH 600 PM. THE THUNDERSTORMS WILL BE NEAR
TUPPER LAKE BY 510 PM...NEAR NEWCOMB BY 530 PM...NEAR WAWBEEK BY 540
PM...NEAR SARANAC INN BY 550 PM...AND NEAR MINERVA AND LAKE CLEAR BY
600 PM.
SEEK SHELTER IMMEDIATELY AS THESE STORMS APPROACH
EVENSON
Special weather statement, Jul 24, 4:30 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
530 PM EDT THU JUL 24 2008
NYZ028-030-031-034-035-242230-
EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN
FRANKLIN-
INCLUDING...SARANAC LAKE
530 PM EDT THU JUL 24 2008
...STRONG THUNDERSTORMS TO IMPACT NORTHEAST NEW YORK THIS EVENING...
AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS FROM MADAWASKA IN FRANKLIN COUNTY NEW YORK
TO 14 MILES WEST OF NORTH HUDSON IN ESSEX COUNTY NEW YORK...MOVING
EAST AT 25 MPH.
THIS LINE OF THUNDERSTORMS WILL IMPACT FRANKLIN...ESSEX...AND
CLINTON COUNTIES OF NEW YORK THROUGH 630 PM. EXPECT VERY HEAVY
DOWNPOURS...WIND GUSTS TO 40 TO 50 MPH...AND SMALL HAIL WITH THESE
STORMS. THE THUNDERSTORMS WILL BE NEAR RAINBOW LAKE AND LAKE PLACID
BY 540 PM...NEAR DEBAR MOUNTAIN AND VERMONTVILLE BY 550 PM...NEAR
LOON LAKE AND KEENE VALLEY BY 600 PM...NEAR WILMINGTON AND UPPER JAY
BY 610 PM...AND NEAR RIVERVIEW AND HAWKEYE BY 620 PM.
SEEK SHELTER IMMEDIATELY AS THESE STORMS APPROACH
EVENSON
Special weather statement, Jul 24, 5:00 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
600 PM EDT THU JUL 24 2008
NYZ028-030-031-034-035-VTZ001-002-005-009-016>018-242300-
EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN
ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN
CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-SOUTHERN
FRANKLIN-
INCLUDING...BURLINGTON...ESSEX JUNCTION...MIDDLEBURY...PLATTSBURGH...
SOUTH BURLINGTON...ST. ALBANS...SWANTON...VERGENNES...WILLSBORO AND
WINOOSKI
600 PM EDT THU JUL 24 2008
...STRONG STORMS TO IMPACT NORTHEAST NEW YORK AND NORTHWEST
VERMONT...
AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS OVER NORTHEAST NEW YORK...FROM 6 MILES
NORTHWEST OF ALDER BROOK TO 7 MILES SOUTHWEST OF NORTH HUDSON...
MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL MOVE ACROSS CLINTON AND ESSEX COUNTIES OF NEW
YORK...LAKE CHAMPLAIN...AND FRANKLIN AND CHITTENDEN COUNTIES OF
VERMONT THROUGH 700 PM. THE THUNDERSTORMS WILL BE NEAR RIVERVIEW
AND UNDERWOOD BY 610 PM...NEAR CLAYBURG AND PARADOX BY 620 PM...NEAR
MORIAH AND MINEVILLE BY 630 PM...NEAR CLINTONVILLE BY 640 PM...AND
NEAR WILLSBORO AND CROWN POINT CENTER BY 650 PM. THE STORMS WILL
THEN MOVE ACROSS LAKE CHAMPLAIN JUST BEFORE 700 PM AND ACROSS
NORTHWEST VERMONT BETWEEN 700 PM AND 730 PM.
EXPECT HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH...AND SMALL HAIL WITH
THESE STORMS. SEEK SHELTER AND SAFE HARBOR AS THESE STORMS APPROACH
EVENSON
Special weather statement, Jul 24, 5:15 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
615 PM EDT THU JUL 24 2008
NYZ034-035-VTZ009-011-242315-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN ESSEX-WESTERN ESSEX-
INCLUDING...FAIR HAVEN AND MIDDLEBURY
615 PM EDT THU JUL 24 2008
...STRONG STORMS TO IMPACT ESSEX COUNTY NEW YORK AND SOUTH CENTRAL
VERMONT...
AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS IN EASTERN NEW YORK...FROM 6
MILES SOUTH OF MOUNT MARCY IN ESSEX COUNTY TO JUST NORTH OF THE
ALBANY AREA. THIS LINE WAS MOVING EAST AT 25 MPH.
THE SHOWERS AND STORMS WILL MOVE ACROSS PORTIONS OF ESSEX COUNTY NEW
YORK...THE SOUTHERN HALF OF LAKE CHAMPLAIN...AND ADDISON AND
RUTLAND COUNTIES OF VERMONT THROUGH 730 PM. THE THUNDERSTORMS WILL
BE NEAR UNDERWOOD AND PARADOX BY 630 PM...NEAR MORIAH AND MINEVILLE
BY 650 PM...NEAR TICONDEROGA BY 700 PM...NEAR SHOREHAM AND ORWELL BY
710 PM...AND NEAR POULTNEY AND WEST CASTLETON BY 720 PM.
EXPECT HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH...AND SMALL HAIL WITH
THESE THUNDERSTORMS. SEEK SHELTER AND SAFE HARBOR AS THESE STORMS
APPROACH
EVENSON
Special weather statement, Jul 24, 6:11 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT THU JUL 24 2008
NYZ028-034-035-VTZ001-002-005-009-011-018-250015-
WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-WESTERN
RUTLAND-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-GRAND
ISLE-WESTERN FRANKLIN-
INCLUDING...BURLINGTON...ESSEX JUNCTION...FAIR HAVEN...MIDDLEBURY...
SOUTH BURLINGTON...VERGENNES...WILLSBORO AND WINOOSKI
711 PM EDT THU JUL 24 2008
AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS IN EASTERN NEW YORK...FROM LEWIS TO 20
MILES SOUTHWEST OF FAIR HAVEN...MOVING NORTHEAST AT 25 MPH.
THIS LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN
ESSEX COUNTY NEW YORK...THE SOUTHERN HALF OF LAKE CHAMPLAIN...AND
ADDISON AND RUTLAND COUNTIES IN VERMONT THROUGH 830 PM. THE
THUNDERSTORMS WILL BE NEAR WILLSBORO...TICONDEROGA BY 730 PM...NEAR
BUTTON BAY STATE PARK...BASIN HARBOR BY 740 PM...NEAR COLCHESTER
POINT...SHOREHAM BY 750 PM...NEAR VERGENNES...SHELBURNE BY 800 PM...
NEAR WHITING AND SAND BAR STATE PARK BY 810 PM.
SMALL HAIL...TORRENTIAL DOWNPOURS...AND WIND GUSTS IN EXCESS OF 35
MPH CAN BE EXPECTED WITH THESE THUNDERSTORMS. SEE SHELTER AND SAFE
HARBOR AS THESE STORMS APPROACH.
MB
Thunderstorm Wind, Addison
- When
- July 24, 6:59 PM EST
- Where
- Addison County, 0.69 mi N of Addison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 44.090, -73.300
A tree and several large branches blown down by thunderstorms winds in the vicinity of Routes 22A and 17.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in New Hampshire, July 24, 20081 death · 2 injured · $2.0 million · EF2 · 10 events
- Hail and Lightning Strike in Colorado, July 24, 20082 deaths · 0.75 in hail · 2 events
- Flash Flooding and Flooding in Iowa, July 24 to 25, 2008$1.8 million · 33 events
- Flash Flooding and Flooding in Missouri, July 24 to 31, 2008$800,000 · 29 events
- Tornadoes and Flash Flood in Texas, July 24, 2008$815,000 · EF0 · 6 events
- Flash Flooding and Hail in New York, July 24 to 25, 2008$390,000 · 1 in hail · 7 events
- Lightning Strike in Florida, July 24, 2008$431,000 · 1 event
- Flooding in Iowa, July 24 to 31, 2008$230,000 · 3 events
- Flooding in Vermont, July 24, 2008$150,000 · 5 events
- Flash Flood in Massachusetts, July 24, 2008$150,000 · 1 event
- Hail and Damaging Wind in South Dakota, July 24, 2008$50,000 · 1.75 in hail · 6 events
- Flash Flooding and Hail in Missouri, July 24 to 25, 2008$31,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127874.